Greetings from the Lone Star State. New to this board.

Discussion Board Forums Introductions! Greetings from the Lone Star State. New to this board.

Viewing 9 posts - 1 through 9 (of 9 total)
  • Author
    Posts
  • #60317
    marions
    Moderator

    Mona…Often times there is a lack of communication amongst the physicians treating the patient. I would make sure that all are communicating with each other and that updated reports are shared amongst the experts.
    Good luck and please keep us posted.
    Hugs,
    Marion

    #60316
    texaslady
    Member

    Hello Gavin. Thanks for your kind words. My mother is being treated at Cancer Research and Therapy Center in San Antonio. One huge concern we are having at this time is the fluid in her abdomen and the effect it might have caused with the radiation treatments. She noticed the swelling a couple of weeks ago. She asked the nurses and the people administering the radiation about it and all they said was that sometimes that happens. They continued giving her the radiation. She also mentioned it to the radiologist a couple of weeks ago, the radiologist pretty much blew her off. At that point, she had not once checked my mother’s abdomen since starting the radiation. When I went with my mother on Monday to see the radiologist, I had my mother raise her blouse and show the Dr. her abdomen. Well needless to say the Dr. became very concern. She said the fluid build-up could change the anatomy by shifting things around. The radiation has to be very precise. Now we are wondering if they were hitting the right area. I will say they did do a cat scan and the Dr. said the tumor has shrunk. They will do another one at the end of May. My mother will be seeing the oncologist on Monday. I am currently making a list of questions to ask him. Any suggestions on what I should ask him would be welcomed. Again, thank you for all your help.

    Hi Marion. My mother is seeing her oncologist on Monday. My sister has been measuring her abdomen and last I heard it hasn’t gone done. I’m afraid they are going to have to drain the fluid. We’ll find out tomorrow. Thank you for all you do. You guys are a bright light to all of us going through this awful disease. Mona

    #60315
    marions
    Moderator

    Texas..the shortness of breath could be related to the fluid build-up. I would contact the physician.
    Hugs,
    Marion

    #60314
    gavin
    Moderator

    Hi Texaslady,

    Welcome to the site. Sorry that you had to find us all and I’m sorry also to hear about your mun. But you’ve come to the best place for support and help and you will get tons of both from all of us here.

    I can’t help you with personal experience regarding chemo or radiation treatments as my dad never had either of them. But I know that you will get lots of help from the members here. And we have boards that are dedicated to both chemo and radiation treatments that the members here have posted much on and i hope that they will be of help to you.

    Can I ask where your mum was diagnosed and where she is being treated? My dad too went through the fatigue and the loss of appetite and there are many drinks and supplements that can help with this. He used to take the Boost drinks every day and they helped when he wasn’t eating as much as he used to.

    I hope that you will keep coming back here and please let us know how things go for your mum. We are all here for you and we know what you are going through right now.

    My best wishes to you and your mum,

    Gavin

    #60313
    texaslady
    Member

    Thank you for your quick response. It’s reassuring to know that what she is experiencing is expected, and that she will (God willing) get better. I appreciate your feedback and will keep you posted on her progress. My siblings and I are planning to take her out of state next month to see her siblings, so we are praying that she will be well enough to make the trip.

    God bless you.

    #60312
    mlepp0416
    Participant

    Boost Plus is also an excellent supplement for those necessary calories. A bit pricey but very good if a person is unable to eat. The cancer center can give you samples and coupons! My husband Tom used to get 6 packs of the Boost Plus from his cancer center as well as coupons.

    Some days that is all he could tolerate. Snacking is also good, things with hight protein, peanut butter is a great one and most people like peanut butter! Unless they are allergic to peanuts. Hard boiled eggs, crackers and cheese.

    Even it your mom is ‘not eating’ it is Okay. She will eat eventually, when she is able too. Ice Cream is good…and when Mom requests something try to get it for her.

    Hugs,
    Margaret

    #60311
    lainy
    Participant

    Howdy Texas Lady and welcome to our extraordinary family but sorry you had to join us. My husband had radiation (he was 75) and he too lost his appetite and at the end of treatments he was so exhausted and it lasted about 10 days. Instead of full meals try letting her graze through the day. Sometimes a full plate just looks so daunting. When Teddy didn’t want to eat I gave him Carnation Instant Breakfast. Vanilla with a banana blended in was his favorite. It has all the Nutrients needed for a meal. Best of luck and please keep us posted.

    #60310
    pcl1029
    Member

    Hi,
    Welcome to our little world;
    The improvement after radiation and chemotherapy will depend on your mom’s general health status before and after the treatment; I am not a doctor,I am just a patient;but my guess is that your mom may take more time to recover;may be 3-4 weeks if she is not in good health(ie: pre-existing health condition like diabetes or heart problem etc.)
    shortness of breath, extreme tiredness(fatigue)especially on or after Xeloda + radiation regimen,are well known.
    I take Xeloda alone twice a day and i can sleep 12 hours a day if I want to due to fatigue-the side effect of Xeloda alone.

    In short, it takes a bit more than 7-10days to notice the improvement.
    Keep in touch.
    God bless.

    #6714
    texaslady
    Member

    My mother (79 yr. old) was diagnosed with inoperable bile duct cancer in January of this year. She had a metal stent placed and has been receiving Xeloda and radiation treatments. She was suppose to receive 28 treatments of radiation but only had 25 due to abdominal swelling. They did a cat scan and blood work. The ct scan showed pockets of fluid around her liver and pelvic. Her blood work looked pretty good overall. Her oncologist had her stop the chemo this week and put her on a diuretic for the fluid. She is off the Xeloda this week per the Dr.’s orders. She is currently on a diuretic due to the abdominal fluid. He also put her on a steroid to help stimulate her appetite. She is to follow up with the oncologist on Monday.

    We were told that after she completed her radiation treatments, she would start to feel better in 7-10 days. It has been 7 days, and she appears to be feeling worse. My question is what are the symptoms one goes through after stopping chemo and radiation? She is currently experiencing shortness of breath, extreme tiredness, and loss of appetite (even with steroid). She says nothing taste good. It seems we have tried everything to get her to eat, but nothing is working. She is looking so thin and frail. She is getting weaker, and I’m fearing that she is on downward spiral. Any thoughts or suggestions would be greatly appreciated.

    Thank you for this amazing organization and the support you provide.

Viewing 9 posts - 1 through 9 (of 9 total)
  • You must be logged in to reply to this topic.